Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 73, NWS Springfield, MO

March 27, 2008McDonald County, Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 27, 2008, 9:01 PM CDT for McDonald County, Newton County, Missouri. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2008, 9:01 PM CDT (02:01 UTC)
Expired
Mar 27, 2008, 9:49 PM CDT
In force
48 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 9:15 PM CDTHAIL 0.753 S Neosho, MO
Mar 27, 9:17 PM CDTHAIL 0.74 S Neosho, MODIME SIZE HAIL REPORTED.
Mar 27, 9:17 PM CDTHAIL 0.754 S Neosho, MODIME SIZE HAIL REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 4:39 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1283 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 280201
SVRSGF
MOC119-145-280300-
/O.NEW.KSGF.SV.W.0073.080328T0201Z-080328T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT THU MAR 27 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN NEWTON COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1000 PM CDT.

* AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHEAST OF TIFF CITY...OR 13 MILES
  SOUTHWEST OF NEOSHO...MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE
  OF PRODUCING QUARTER SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF ANDERSON BY 910 PM CDT.
  GOODMAN BY 915 PM CDT.
  7 MILES SOUTH OF NEOSHO BY 920 PM CDT.
  FAIRVIEW BY 945 PM CDT.

THE TOWNS OF STELLA...STARK CITY AND ROCKY COMFORT ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3665 9463 3684 9463 3695 9422 3698 9407
      3665 9408
TIME...MOT...LOC 0201Z 263DEG 29KT 3675 9453

$$

WISE
4 follow-up statements
000 
WWUS53 KSGF 280206
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CDT THU MAR 27 2008

MOC119-145-280300-
/O.CON.KSGF.SV.W.0073.000000T0000Z-080328T0300Z/
NEWTON MO-MCDONALD MO-
906 PM CDT THU MAR 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN MCDONALD AND SOUTHERN NEWTON COUNTIES...

AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF GOODMAN...OR 11 MILES SOUTHWEST
OF NEOSHO...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOODMAN AND 8 MILES SOUTH OF NEOSHO BY 915 PM CDT.
  FAIRVIEW BY 940 PM CDT.

THE TOWNS OF STELLA AND ROCKY COMFORT ARE IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS IS A VERY DANGEROUS SEVERE THUNDERSTORM...PRODUCING VERY LARGE
DAMAGING HAIL. HAIL WITH THIS STORM HAS THE POTENTIAL TO SHATTER
WINDOWS AND CAUSE SERIOUS INJURY TO THOSE OUTDOORS. IF YOU ARE IN THE
PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3665 9463 3684 9463 3695 9422 3698 9407
      3665 9408
TIME...MOT...LOC 0206Z 268DEG 34KT 3675 9449

$$

WISE
000 
WWUS53 KSGF 280212
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 PM CDT THU MAR 27 2008

MOC119-145-280300-
/O.CON.KSGF.SV.W.0073.000000T0000Z-080328T0300Z/
NEWTON MO-MCDONALD MO-
912 PM CDT THU MAR 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN MCDONALD AND SOUTHERN NEWTON COUNTIES...

AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR GOODMAN...OR 9 MILES SOUTHWEST OF NEOSHO...
MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRVIEW BY 935 PM CDT.

THE TOWNS OF STELLA AND ROCKY COMFORT ARE IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS IS A VERY DANGEROUS SEVERE THUNDERSTORM...PRODUCING VERY LARGE
DAMAGING HAIL. HAIL WITH THIS STORM HAS THE POTENTIAL TO SHATTER
WINDOWS AND CAUSE SERIOUS INJURY TO THOSE OUTDOORS. IF YOU ARE IN THE
PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3665 9448 3685 9456 3695 9422 3698 9407
      3665 9408
TIME...MOT...LOC 0212Z 269DEG 41KT 3676 9439

$$

WISE
000 
WWUS53 KSGF 280228
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 PM CDT THU MAR 27 2008

MOC119-145-280300-
/O.CON.KSGF.SV.W.0073.000000T0000Z-080328T0300Z/
NEWTON MO-MCDONALD MO-
928 PM CDT THU MAR 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN MCDONALD AND SOUTHEASTERN NEWTON COUNTIES...

AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR STELLA...OR 9 MILES SOUTHEAST OF NEOSHO...
MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRVIEW BY 945 PM CDT.

THE TOWN OF ROCKY COMFORT IS IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3665 9425 3675 9439 3692 9433 3698 9407
      3674 9408 3665 9408
TIME...MOT...LOC 0228Z 268DEG 28KT 3676 9423

$$

WISE
000 
WWUS53 KSGF 280249
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT THU MAR 27 2008

MOC119-145-280300-
/O.CAN.KSGF.SV.W.0073.000000T0000Z-080328T0300Z/
NEWTON MO-MCDONALD MO-
950 PM CDT THU MAR 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCDONALD AND
SOUTHEASTERN NEWTON COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3665 9425 3675 9439 3692 9433 3698 9407
      3674 9408 3665 9408
TIME...MOT...LOC 0250Z 268DEG 28KT 3677 9402

$$

WISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:30 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Mar 27, 6:30 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT THU MAR 27 2008

...UPDATE TO AVIATION...

.DISCUSSION...
SHORT TERM (TONIGHT - SATURDAY)...
A WARM AND UNSTABLE AIRMASS HAS EVOLVED ACROSS THE MISSOURI OZARKS
THIS AFTERNOON.  A SURFACE LOW WAS TRACKING INTO SOUTHWEST MISSOURI
WHICH PULLED MID 50 DEW POINTS IN AREAS SOUTH OF I-44.  MEANWHILE
CLOUD BREAKS ALLOWED FOR GOOD DAYTIME HEATING...WITH TEMPERATURES
GENERALLY IN THE LOW TO MID 70S.  THIS INSTABILITY COMBINED WITH A
SAGGING FRONTAL SYSTEM MIGHT ALLOW FOR ISOLATED SHOWERS AND
THUNDERSTORMS TO UNFOLD LATE THIS AFTERNOON AND THIS EVENING.
HOWEVER...I THINK THE MAIN EVENT FOR A LARGER AREAL EXTENT OF
PRECIPITATION WILL UNFOLD LATER TONIGHT...AND WELL BEHIND THE FRONT.

A COUPLE OF ISOLATED ROBUST UPDRAFTS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING GIVEN THE EXISTING ENVIRONMENT.  A LAYER OF WARM AIR
ALOFT WITHIN THE WARM SECTOR WILL LIMIT SURFACE BASED
CONVECTION...AS CONVERGENCE ALONG THE FRONT WILL BE NEEDED FOR
UPDRAFTS TO BREAK THROUGH THIS CAP.  THE CAP IS VERY STRONG...AND
THINK ONLY ISOLATED TO SCATTERED STORMS WILL DEVELOP THIS EVENING AS
THE FRONT PUSHES THROUGH.

LESS SEVERE BUT A HIGHER FREQUENCY OF SHOWERS AND STORMS WILL
DEVELOP ALONG THE 850MB FRONT LATER TONIGHT.  THIS POST FRONTAL
PRECIPITATION HAS ALSO BEEN INDICATED BY MODEL QPF...BUT ALSO BY THE
WRF RADAR SIMULATION.  THEREFORE AREAS THAT EXPERIENCE THE FRONTAL
PASSAGE EARLY...MAY NOT BE COMPLETELY OUT OF THE WOODS WITH REGARDS
TO ADDITIONAL STORM ACTIVITY LATER TONIGHT.  WITH THIS SAID...AN
INCREASE IN POPS FOR FRIDAY MAY BE NEEDED FOR SOUTHERN MISSOURI DUE
TO RESIDUAL SHOWERS.

MOISTURE BEGINS TO RETURN SATURDAY AFTERNOON WITH THE SURGE OF A
WARM FRONT.  MODELS SUGGEST SOME SHOWER POTENTIAL WITH THIS MOISTURE
SURGE.  I CAN NOT COMPLETELY RULE IT OUT...HOWEVER...ITS CERTAINLY
NOT GOING TO BE A SOLID SHIELD OF RAIN...AND MOST LOCATIONS SHOULD
REMAIN DRY.  WILL GO AHEAD AND INSERT SOME SLIGHT TO LOW END CHANCE
POPS FOR SATURDAY.  TEMPERATURES SHOULD WARM BACK INTO THE 50S AND
LOW 60S.

LONG TERM (SUNDAY - WEDNESDAY)...
RAPID MOISTURE RETURN WILL BE ONGOING AT THE BEGINNING OF THE LONG
TERM PERIODS.  A HIGHLY CHARGED GULF OF MEXICO WILL BECOME WIDE
OPEN...ALLOWING UNUSUAL AMOUNTS OF MOISTURE TO SPREAD BACK INTO THE
REGION.  THE FRONT THAT WILL SHIFT THROUGH SOUTHERN MISSOURI TODAY
(THURSDAY)...WILL STALL OUT SOMEWHERE NEAR THE INTERSTATE 20
CORRIDOR...WHILE SOUTHERLY WINDS OVER THE GULF MOISTURE SOURCE
REGION CONTINUES TO CHARGE WITH DEEPER MOISTURE.

THE SURFACE WARM FRONT QUICKLY SURGES BACK INTO CENTRAL MISSOURI ON
SATURDAY NIGHT ALLOWING DEEPER MOISTURE BACK INTO SOUTHERN
MISSOURI.  THE GFS INDICATES THAT PWATS WILL INCREASE TO VALUES
RANGING FROM 1.20 - 1.50 INCHES.  THE WARM FRONT IS INDICATED BY
BOTH THE GFS AND ECMWF TO BECOME STATIONARY SOMEWHERE BETWEEN
HIGHWAY 54 AND INTERSTATE 70...THEN PUSH BACK INTO SOUTHERN MISSOURI
AS A COLD FRONT DURING THE DAY ON MONDAY.

INTERACTIONS BETWEEN THE FRONTAL SYSTEM AND INCREASING DEEP MOISTURE
FROM THE GULF WILL ALLOW FOR SEVERAL CLUSTERS OF SHOWERS AND
THUNDERSTORMS TO IMPACT THE REGION.  RAIN WILL BE HEAVY AT
TIMES...AND ANOTHER ROUND OF FLASH FLOODING IS BECOMING MORE
LIKELY.

FLOOD POTENTIAL:
THERE IS ONE NOTABLE DIFFERENCE IN TODAYS MODELS RUNS COMPARED TO
YESTERDAYS...WHICH REGARDS A STRONGER UPPER SHORTWAVE TO PUSH THE
FRONTAL BOUNDARY FASTER ACROSS SOUTHERN MISSOURI.  THIS WOULD
SUGGEST LESS TRAINING OF STORMS...LEADING TO LESS RAINFALL AMOUNTS.
HOWEVER...MOISTURE TRANSPORT VECTORS SHOWS A GOOD HEAVY RAIN SIGNAL
AS THE NORTHERN GRADIENT OF MAGNITUDE BECOMES FOCUSED OVER SOUTHERN
MISSOURI FOR A GOOD 6-12 HOURS.  GIVEN THE PREVIOUSLY MENTIONED PWAT
VALUES EXPECTED...ONE TO THREE INCHES OF WIDESPREAD RAINFALL IS
STILL FORECASTED BETWEEN SUNDAY THROUGH MONDAY NIGHT.  THIS TYPE OF
RAINFALL WILL STILL CAUSE ANOTHER EPISODE OF FLOODING.  ESPECIALLY
SINCE RUNOFF WILL BE ENHANCED DUE TO SATURATED SOIL CONDITIONS ALONG
WITH THE LACK OF MARCH VEGETATION.

SEVERE POTENTIAL:
SEVERE WEATHER POTENTIAL IN SOME FORM OR ANOTHER WILL EXIST FROM
SUNDAY - MONDAY AFTERNOON.  ATTEMPTING TO PINPOINT AN EXACT TIME
WHEN SEVERE STORMS WILL GO UP REMAINS A SHORT TERM FORECAST
CHALLENGE.  PARTICULARLY SUNDAY AFTERNOON WHEN A VERY MOIST AIRMASS
SPREADS BACK INTO THE REGION.  COMBINE THIS MOISTURE RETURN WITH
POSSIBLE DAYTIME HEATING...THE AIRMASS SHOULD BECOME MODERATELY
UNSTABLE.  UNDER THE FAST ZONAL FLOW ALOFT...DEEP LAYER SHEAR WILL
BE SUFFICIENT FOR ORGANIZED STORMS.  AT THIS TIME ITS DIFFICULT TO
DISCERN WHAT WILL TRIGGER ANY POSSIBLE CONVECTION.

THE FRONTAL BOUNDARY WILL BE STALLED SOMEWHERE BETWEEN HIGHWAY 54
AND INTERSTATE 70.  CONVERGENCE ALONG THIS FEATURE SHOULD EVENTUALLY
BECOME A FOCUS...BUT ANY SMALL UPPER PERTURBATIONS RIPPLING THROUGH
THE ZONAL FLOW ALOFT COULD FIRE OFF STORMS THROUGH WHAT SHOULD BE A
WEAK CAP.  AGAIN...SEVERE POTENTIAL WILL BECOME BETTER UNDERSTOOD
WITH LATER FORECAST.  AS OF NOW IM GOING TO INSERT SEVERE WORDING
INTO THE HWO FOR THE PERIODS SUNDAY AFTERNOON - MONDAY.

TUESDAY-WEDNESDAY:
GFS AND ECMWF HAS GOOD CONSENSUS WITH RAIN EXITING THE REGION PRIOR
TO MIDNIGHT TUESDAY.  WILL KEEP SOME LOW END POPS IN THE FORECAST
FOR MONDAY NIGHT OUT EAST.  OTHERWISE MOST AREAS LOOK TO CLEAR UP BY
MONDAY NIGHT INTO TUESDAY.  A DRIER AND COOLER AIRMASS SPREADS
BEHIND THIS SYSTEM.  TEMPERATURES TUESDAY AFTERNOON MAY ONLY WARM
INTO THE UPPER 50S TO LOWER 60S.

HEADING INTO DAYS 6 AND 7...NOT MUCH CHANGE IN THE SWIFT / ZONAL
UPPER FLOW IS SUGGESTED BY MEDIUM RANGE OUTPUT.  MODELS SHOW THE
POSSIBILITY OF ANOTHER SHORTWAVE TO IMPACT THE REGION BY WEDNESDAY
NIGHT OR THURSDAY.  HAVE DECIDED TO INCLUDE CHANCE POPS FOR THESE
PERIODS.

CRAMER

&&

.AVIATION...

FOR THE 00Z TAFS...LINE OF SEVERE STORMS ALONG THE COLD FRONT
SHIFTING EAST INTO THE SGF AREA AS OF 2320Z. FRONT/STORMS HAVE
CLEARED THE JLN AIRPORT AT THIS TIME AND CURRENTLY AWAITING THE
STRATUS DECK WHICH SHOULD MOVE INTO THE AREA AROUND 01Z. STORMS
WILL LIKELY AFFECT SGF AT THE ONSET OF THE 00Z TAFS THROUGH AROUND
01Z. HAVE KEPT VCTS IN THE 01Z-02Z TIME FRAME BUT SHOULD BE OUT OF
THE AREA BY THEN. STRATUS SHOULD ARRIVE IN SGF BY 04-05Z. STRATUS
DECK OF AROUND 700 FEET EXPECTED TO LAST THROUGH THE NIGHT AFTER
IT MOVES IN. HAVE KEPT IN VFR VISIBILITIES THROUGH THE OVERNIGHT
HOURS BUT COULD SEE MVFR CONDITIONS WITH THE THUNDERSTORMS AT SGF.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 27, 7:32 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 PM CDT THU MAR 27 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
732 PM CDT THU MAR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A COLD FRONT
THIS EVENING AS IT TRACKS EAST ACROSS THE MISSOURI OZARKS. THE
STORMS WILL REMAIN SOUTH AND EAST OF A LINE FROM ANDERSON TO
SPRINGFIELD TO ROLLA THROUGH THE REMAINDER OF THE EVENING. THESE
STORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS ALONG WITH A COUPLE OF TORNADOES. THE STORMS
WILL CONTINUE TO SHOW SIGNS OF ROTATION AND THE THREAT FOR
ISOLATED TORNADOES AND LARGE HAIL WILL CONTINUE THIS EVENING. HAIL
TO THE SIZE OF BASEBALLS WILL BE POSSIBLE...ALONG WITH DOWNBURST
WINDS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 SEVERE STORMS WILL AGAIN BE POSSIBLE BEGINNING SUNDAY AFTERNOON.
 A WARM FRONT WILL MOVE BACK OVER THE REGION ALLOWING FOR AN
 AIRMASS LOADED IN MOISTURE CONTENT TO SURGE INTO SOUTHERN
 MISSOURI AND EXTREME SOUTHEAST KANSAS. THIS MOISTURE COMBINED
 WITH DAYTIME HEATING WILL DESTABILIZE THE AIRMASS AND ALLOW IT
TO
 BECOME FAVORABLE FOR SEVERE STORMS.

 AS THIS PREVIOUSLY MENTIONED FRONTAL SYSTEM STALLS OUT NEAR THE
 OZARKS REGION...SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS
WILL
 BE POSSIBLE WITHIN THE SUNDAY THROUGH MONDAY NIGHT TIME FRAME.
 WIDESPREAD STORM TOTAL RAINFALL AMOUNTS OF ONE TO THREE INCHES
IS
 FORECASTED BY MONDAY NIGHT. DUE TO SATURATED SOIL CONDITIONS
 COMBINED WITH THE LACK OF MARCH VEGETATION...RUNOFF WILL BE
 ENHANCED...LEADING TO AN ELEVATED RISK FOR ADDITIONAL FLOODING.

 EMERGENCY MANAGERS AND OTHER LOCAL GOVERNMENT AGENCIES ARE URGED
 TO CLOSELY MONITOR LATER FORECAST AND DISCUSSIONS ISSUED BY THE
 NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL FOR ANOTHER
 EPISODE OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Mar 27, 8:21 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HAIL             LICKING                 37.50N 91.86W
03/27/2008  E1.75 INCH       TEXAS              MO   EMERGENCY MNGR

            SIGNIFICANT HAIL DAMAGE TO VEHICLES. DAMAGE ALSO REPORTED
            AT A CAR LOT.

&&

RKARDELL
Local storm report, Mar 27, 8:31 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 PM CDT THU MAR 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0823 PM     TSTM WND DMG     2 SE STOUTLAND          37.79N  92.49W
03/27/2008                   LACLEDE            MO   EMERGENCY MNGR

            TWO OUT BUILDINGS AND A GAZEBO KNOCKED OVER. ESTIMATED
            70 TO 80 MPH WINDS.

&&

JSS
Local storm report, Mar 27, 8:33 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 PM CDT THU MAR 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     2 SE STOUTLAND          37.79N  92.49W
03/27/2008                   LACLEDE            MO   EMERGENCY MNGR

            TWO OUT BUILDINGS AND A GAZEBO KNOCKED OVER. ESTIMATED
            70 TO 80 MPH WINDS. TIME ESTIMATED.

&&

CORRECTED EVENT TIME...REMARKS

JSS
Local storm report, Mar 27, 8:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 PM CDT THU MAR 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             8 N LICKING             37.62N  91.86W
03/27/2008  E1.00 INCH       PHELPS             MO   BROADCAST MEDIA

            TIME AND LOCATION ESTIMATED.

&&

JSS
Special weather statement, Mar 27, 8:49 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
849 PM CDT THU MAR 27 2008

MOZ093-094-102-280215-
LAWRENCE MO-NEWTON MO-BARRY MO-
849 PM CDT THU MAR 27 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN NEWTON...NORTHWESTERN BARRY
AND SOUTHWESTERN LAWRENCE COUNTIES UNTIL 915 PM CDT...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRANBY...OR 6 MILES NORTHEAST OF NEOSHO...
MOVING EAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  PIERCE CITY BY 910 PM CDT.
  MONETT AND 9 MILES WEST OF VERONA BY 915 PM CDT.

THE TOWNS OF RITCHEY...WENTWORTH AND FREISTATT ARE IN THE PATH OF
THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

WISE
Special weather statement, Mar 27, 8:55 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT THU MAR 27 2008

MOZ077-088-280230-
JASPER MO-BARTON MO-
855 PM CDT THU MAR 27 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN JASPER AND SOUTHEASTERN
BARTON COUNTIES UNTIL 930 PM CDT...

AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PURCELL...OR 11 MILES NORTHWEST OF
CARTHAGE...MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  JASPER BY 905 PM CDT.

THE TOWNS OF CARYTOWN...MAPLE GROVE AND DUDENVILLE ARE IN THE PATH OF
THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:11 PM CDTTornado WarningSGFStone34 min
Mar 27, 7:22 PM CDTTornado WarningSGFTexas38 min
Mar 27, 7:51 PM CDTTornado WarningSGFDent, Shannon39 min
Mar 27, 7:54 PM CDTTornado WarningSGFDent, Shannon, Texas66 min
Mar 27, 8:58 PM CDTTornado WarningSGFShannon19 min
Mar 27, 9:15 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence41 min
Mar 27, 9:16 PM CDTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence45 min
Mar 27, 9:35 PM CDTSevere Thunderstorm WarningSGFBarry, Stone55 min
Mar 27, 9:37 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Stone53 min
Mar 27, 9:44 PM CDTSevere Thunderstorm WarningSGFGreene61 min
Mar 27, 10:24 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster, Wright81 min
Mar 27, 10:27 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney63 min
Mar 27, 10:40 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton65 min
Mar 27, 10:47 PM CDTSevere Thunderstorm WarningSGFChristian, Stone58 min
Mar 27, 11:18 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas57 min
Mar 27, 11:40 PM CDTSevere Thunderstorm WarningSGFBarry, Stone42 min
Mar 27, 11:51 PM CDTFlash Flood WarningSGFChristian, Douglas6 hr
Mar 28, 12:01 AM CDTSevere Thunderstorm WarningSGFTaney59 min
Mar 28, 12:07 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark53 min
Mar 28, 12:40 AM CDTSevere Thunderstorm WarningSGFHowell30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.